Wednesday, January 20, 2016

Lamictal - Tapering Off

I've been really careful not to name my medication here because it works different from person to person.

I'm in the process of tapering off Lamictal and want the opinion of others who have gone through it themselves. I made it through severe withdrawal symptoms from tapering off an antidepressant recently and do not want to endure that hell again.

I've only been on Lamictal (this round) for about four months. I've gone from 200mg down to 25mg (as of today) quite safely and with minimal effects so far. My doctor thinks it's okay to go from 25mg to zero in one swoop but I'm considering going to 12.5mg for a week before making the jump to zero.

Thoughts?

2 comments:

  1. Yes...OMG...yes.
    I was on it for years though. I wouldn't suggest going cold turkey with any medication regardless of how little of a time you were on it. That's ridiculous to me. Your body gets accustomed to a chemical really quickly. Anyways, brain zaps and derealisation were what happened to me. I'm not sure if the derealisation was a result of a new drug being introduced or if it was a withdrawal -- but it's listed as a side effect. It took weeks. Just be good to you. Do it slow and steady. Lots of water. LOTS OF WATER!!!!

    ReplyDelete
  2. I got derealization from stopping invega and depakote and lexapro cold Turkey. I still have it after 8 months.

    ReplyDelete

Share your thoughts!